Have Questions? Call Us Toll Free (877) 880-5251

Risk of elevated eye pressures after injections

Glaucoma patients are at a significantly higher risk of having sustained IOP elevations after receiving anti-VEGF injections. A study of 215 eyes that received Avastin or Lucentis injections, or both, revealed that patients who had well-controlled glaucoma or ocular hypertension were more likely to lose control of their intraocular pressure after receiving the injections. Medical or laser intervention was required in six percent of the the eyes that had the sustained pressure elevation. Those who had pre-existing glaucoma demonstrated considerably higher rates of elevated IOP compared to those without glaucoma. In addition, the total number of injections and the interval between injections were not implicated as being factors in the elevated IOP. Researchers did note that one center where the eye injections took place had their anti-VEGF agent repackaged off-site and had a significantly higher incidence of elevated IOP than the center who repackaged on site. It is believed, however, that a multitude of factors are behind sustained IOP elevation and that the factors vary from patient to patient.*  

Search VisiVite